Alert archive / Louisiana / Gale Warnings in 2014
Gale Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this gale warning at Jan 2, 2014, 3:29 AM CST. It took effect at Jan 2, 2014, 3:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2014, 3:29 AM CST (09:29 UTC)
- In effect from
- Jan 2, 2014, 3:00 PM CST
- Expired
- Jan 3, 2014, 3:38 AM CST
- In force
- 13 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
605 WHUS74 KLIX 020929 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 329 AM CST THU JAN 2 2014 ...HAZARDOUS BOATING CONDITIONS EXPECTED TO DEVELOP OVER THE COASTAL WATERS TODAY... .A STRONG COLD FRONT AND A MUCH COLDER AIRMASS WILL MOVE OVER THE COASTAL WATERS TODAY. AS THE COLDER AIR MOVES OVER THE WARMER COASTAL WATERS...STRONG NORTHERLY WINDS OF 20 TO 30 KNOTS WILL DEVELOP. GUSTS TO 40 KNOTS ARE POSSIBLE OVER PORTIONS OF THE EASTERN OPEN WATERS. THESE STRONG WINDS WILL CREATE VERY ROUGH SEAS AND HAZARDOUS BOATING CONDITIONS ACROSS THE COASTAL WATERS. GMZ555-557-575-577-021730- /O.EXB.KLIX.SC.Y.0001.140102T1400Z-140102T2100Z/ /O.UPG.KLIX.GL.A.0001.140102T1500Z-140103T1500Z/ /O.NEW.KLIX.GL.W.0001.140102T2100Z-140103T1500Z/ COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 329 AM CST THU JAN 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. * WINDS...NORTH WINDS STRENGTHENING TO 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS. * SEAS...INCREASING TO 5 TO 8 FEET OVER THE INNER WATERS AND 7 TO 10 FEET OVER THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-536-538-550-552-570-572-021730- /O.CON.KLIX.SC.Y.0001.140102T1400Z-140103T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 329 AM CST THU JAN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 AM CST FRIDAY... * WINDS...NORTH AT 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...3 TO 5 FEET IN THE TIDAL LAKES...4 TO 6 FEET IN THE SOUNDS...AND 6 TO 8 FEET IN THE NEARSHORE GULF COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
746 WHUS74 KLIX 021620 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1020 AM CST THU JAN 2 2014 ...HAZARDOUS MARINE CONDITIONS WILL OCCUR THROUGH FRIDAY MORNING... .A STRONG COLD FRONT AND A MUCH COLDER AIRMASS WILL MOVE OVER THE COASTAL WATERS TODAY. AS THE COLDER AIR MOVES OVER THE WARMER COASTAL WATERS...STRONG NORTHERLY WINDS OF 20 TO 30 KNOTS WILL DEVELOP. GUSTS TO 40 KNOTS ARE POSSIBLE OVER PORTIONS OF THE EASTERN OPEN WATERS. THESE STRONG WINDS WILL CREATE VERY ROUGH SEAS AND HAZARDOUS BOATING CONDITIONS ACROSS THE COASTAL WATERS. GMZ555-557-575-577-030030- /O.CON.KLIX.SC.Y.0001.000000T0000Z-140102T2100Z/ /O.CON.KLIX.GL.W.0001.140102T2100Z-140103T1500Z/ COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 1020 AM CST THU JAN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY... * WINDS...NORTH WINDS STRENGTHENING TO 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS. * SEAS...INCREASING TO 5 TO 8 FEET OVER THE INNER WATERS AND 7 TO 10 FEET OVER THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-536-538-550-552-570-572-030030- /O.CON.KLIX.SC.Y.0001.000000T0000Z-140103T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 1020 AM CST THU JAN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WINDS...NORTH AT 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...3 TO 5 FEET IN THE TIDAL LAKES...4 TO 6 FEET IN THE SOUNDS...AND 6 TO 10 FEET IN THE GULF COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
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
180 WHUS74 KLIX 030938 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 338 AM CST FRI JAN 3 2014 ...HAZARDOUS MARINE CONDITIONS WILL GRADUALLY RELAX TODAY... .A STRONG COLD FRONT AND A MUCH COLDER AIRMASS HAVE MOVED OVER THE COASTAL WATERS. COLD AIR MOVING OVER THE WARM COASTAL WATERS HAS CREATED NORTH WINDS OF 20 TO 30 KNOTS. THESE STRONG WINDS ARE CAUSING VERY ROUGH SEAS AND HAZARDOUS BOATING CONDITIONS ACROSS THE COASTAL WATERS. THESE CONDITIONS WILL GRADUALLY RELAX THROUGH THE DAYTIME HOURS. GMZ555-557-575-577-031745- /O.CAN.KLIX.GL.W.0001.000000T0000Z-140103T1500Z/ /O.NEW.KLIX.SC.Y.0002.140103T0938Z-140103T2100Z/ COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 338 AM CST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH AT 20 TO 30 KNOTS. * SEAS...5 TO 8 FEET OVER THE INNER WATERS AND 7 TO 11 FEET OVER THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-536-538-550-552-570-572-031745- /O.EXT.KLIX.SC.Y.0001.000000T0000Z-140103T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 338 AM CST FRI JAN 3 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH AT 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...3 TO 5 FEET IN THE TIDAL LAKES...4 TO 6 FEET IN THE SOUNDS...AND 6 TO 10 FEET IN THE GULF COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Jan 1, 4:44 PM CST, 10 hours 45 minutes earlier.
Area forecast discussion, Jan 1, 4:44 PM CST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
444 PM CST WED JAN 1 2014
.SHORT TERM...
THE RAIN HAS BEEN SPOTTY TODAY...BUT ANOTHER WET NIGHT SHOULD BE IN
STORE. THE MAIN SHORTWAVE TROUGH AXIS AND DEVELOPING WEAK SURFACE
LOW OVER THE GULF OF MEXICO WILL AFFECT THE CENTRAL GULF COAST
REGION TONIGHT THROUGH THURSDAY MORNING. AFTER MAINLY SPOTTY DRIZZLE
AND VERY LIGHT RAIN TODAY WITH MOSTLY DRY CONDITIONS...A MORE STEADY
LIGHT TO MODERATE RAIN AND SHOWERS ARE EXPECTED TO DEVELOP TONIGHT.
SOME BRIEF HEAVIER SHOWERS WILL BE POSSIBLE. A STRONG COLD FRONT
WILL USHER IN COLDER AIR AGAIN THURSDAY AND THURSDAY NIGHT...AND
RAIN IS EXPECTED TO END BY MIDDAY WITH CLEARING SKIES IN THE
AFTERNOON. HIGHS THURSDAY ARE LIKELY TO OCCUR VERY EARLY IN THE
FAR NORTHWEST WITH MOST OTHER AREAS EXPERIENCING MORNING HIGHS
WITH FALLING CHILLY TEMPERATURES IN THE AFTERNOON. THIS WILL LEAD
TO A COLD NIGHT THURSDAY NIGHT WITH LOWS RANGING FROM THE MID 20S
FAR NORTH TO THE LOWER TO MID 30S SOUTH. CONDITIONS ARE BORDERLINE
TO ISSUE A HARD FREEZE WATCH FOR THE SOUTHWEST MISSISSIPPI ZONES
AND A FREEZE WATCH FOR THE INLAND SOUTHERN ZONES SOUTH AND
SOUTHWEST OF LAKE PONTCHARTRAIN...HOWEVER...HAVE DECIDED TO HOLD
OFF ON ISSUANCES AT THIS TIME.
HIGH PRESSURE AND BRIGHT SUNSHINE WILL DOMINATE ON FRIDAY...BUT IT
WILL BE RATHER COLD WITH HIGHS ONLY EXPECTED TO REACH THE 40S. THE
HIGH PRESSURE AREA WILL SHIFT EAST WITH A LIGHT EASTERLY WIND FLOW
ON FRIDAY NIGHT. THERE COULD BE SOME INCREASE IN CLOUDS AHEAD OF
THE NEXT WEATHER SYSTEM...HOWEVER ANOTHER COLD NIGHT IS LIKELY
WITH LOWS IN THE MID TO UPPER 20S NORTH...LOWER TO MID 30S SOUTH.
.LONG TERM...
NEXT FAIRLY STRONG SHORTWAVE TROUGH AND ASSOCIATED STRONG COLD
FRONT WILL IMPACT THE AREA SATURDAY NIGHT INTO SUNDAY. THERE WILL
BE A NICE WARMING TREND OVER THE WEEKEND. HAVE RAISED THE RAIN
CHANCES UP TO LIKELY IN SOME AREAS SUNDAY AS THE GFS IS COMING
INTO BETTER AGREEMENT WITH THE ECMWF ON A STRONGER SYSTEM. MAINLY
SHOWERS ARE EXPECTED...BUT THERE MAY BE SLIGHT INSTABILITY TO
SUPPORT SOME ISOLATED LIGHTNING STRIKES.
ANOTHER ARCTIC AIRMASS...QUITE POSSIBLY THE COLDEST OF THE
SEASON...WILL SETTLE OVER THE REGION MONDAY INTO TUESDAY. DAYTIME
HIGHS WILL BE WELL BELOW NORMAL...AND LOWS ARE EXPECTED TO BE IN
THE LOWER TO MID 20S OVER THE NORTH UPPER 20S AND LOWER 30S SOUTH.
THE ECMWF REMAINS RATHER COLD WITH 925 MB TEMPERATURES DROPPING AS
LOW AS -10C NEAR THE MISSISSIPPI/LOUISIANA BORDER. THE PATTERN
STILL COULD SUPPORT LOW TEMPERATURES AS COLD AS THE UPPER TEENS
TUESDAY MORNING OVER THE FAR NORTH...AND THIS WILL CONTINUE TO BE
FINE TUNED OVER THE NEXT COUPLE DAYS. 22/TD
&&
.AVIATION...
EXPECT TO SEE SOME LOW CEILINGS REDEVELOP AS STRATUS BUILD DOWN
TAKES HOLD TONIGHT. CEILINGS SHOULD RANGE FROM 300-800 FEET AT ALL
OF THE TERMINALS BEGINNING AROUND 06Z AND PERSISTING THROUGH
12-15Z TOMORROW AS A LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL
BOUNDARY SLOWLY PUSH THROUGH THE REGION. LIGHT RAINFALL AND FOG WILL
ALSO CONTINUE TONIGHT...AND SHOULD PUSH VISIBILITIES DOWN TO BETWEEN
2 AND 3 MILES AT MOST TERMINALS BY 08Z TONIGHT. THESE REDUCED
VISIBILITIES WILL LINGER THROUGH AROUND 12-14Z BEFORE IMPROVING AS
WINDS INCREASE FROM THE NORTHWEST. OVERALL...LIFR AND IFR CONDITIONS
WILL BE THE RULE AT AREAS TERMINALS THROUGH AROUND 15Z TOMORROW. THE
STRONG NORTHWEST WINDS WILL ALLOW FOR SOME IMPROVEMENT AFTER
15Z...WITH CEILINGS CLIMBING TO AROUND 1000-1500 FEET DURING THE
LATE MORNING HOURS. AS DRIER AIR CONTINUES TO ADVECT INTO THE
REGION...MOST AREAS SHOULD SEE VFR CONDITIONS DEVELOP BY 18Z. THE
NORTHWEST WINDS WILL QUITE STRONG ACROSS THE AREA...AND WINDS IN
EXCESS OF 15 KNOTS ARE EXPECTED AT ALL OF THE TERMINALS TOMORROW.
&&
.MARINE...
A TRANSITIONAL PERIOD WITH LIGHTER WINDS WILL OCCUR TONIGHT IN
ADVANCE OF THE STRONG COLD FRONT THAT WILL MOVE THROUGH EARLY TO MID
MORNING ON THURSDAY. WINDS AND SEAS WILL RISE TO HAZARDOUS LEVELS
FOR SMALL CRAFT THURSDAY...AND GALE CONDITIONS WILL BE POSSIBLE OVER
THE EASTERN WATERS WHERE SUSTAINED WINDS ARE EXPECTED TO BE NEAR 30
KNOTS BY LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. THIS MAY RESULT
IN FREQUENT GUSTS OF 35 TO 40 KNOTS...SO HAVE ISSUED A GALE WATCH
FOR THE EASTERN WATERS. ELSEWHERE...A SMALL CRAFT ADVISORY WILL BE
IN EFFECT THURSDAY INTO FRIDAY MORNING. RAIN WILL INCREASE IN
COVERAGE AGAIN...AND WIDESPREAD RAIN AND SHOWERS ARE EXPECTED
TONIGHT BEFORE DIMINISHING FROM THE WEST WITH THE COLD FRONTAL
PASSAGE THURSDAY.
WINDS AND SEAS WILL SUBSIDE FRIDAY INTO SATURDAY AS THE AIRMASS
MODIFIES AND THE HIGH PRESSURE SYSTEM MOVES EAST. SOUTHERLY WINDS
WILL LIKELY INCREASE A BIT ON SUNDAY AS THE NEXT LOW PRESSURE SYSTEM
MOVES INTO THE LOWER MISSISSIPPI VALLEY. ANOTHER STRONG COLD FRONT
WILL BRING STRONG NORTH WINDS AND HAZARDOUS WAVE CONDITIONS SUNDAY
NIGHT INTO MONDAY NIGHT. 22/TD
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 48 50 24 44 / 80 30 0 0
BTR 52 54 27 48 / 80 20 0 0
ASD 55 57 28 47 / 90 40 0 0
MSY 53 57 32 46 / 90 40 0 0
GPT 51 59 29 46 / 90 50 0 0
PQL 50 60 27 49 / 100 60 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM THURSDAY TO 9 AM FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WATCH FROM 9 AM THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM THURSDAY TO 9 AM FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WATCH FROM 9 AM THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 1, 7:34 PM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 734 PM CST WED JAN 1 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-021345- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 734 PM CST WED JAN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT LIGHT TO MODERATE RAINFALL ALONG WITH LIGHT FOG MAY REDUCE VISIBILITY READINGS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI OVERNIGHT. MOTORIST SHOULD USE CAUTION DRIVING THROUGH THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP THURSDAY INTO FRIDAY IN ASSOCIATION WITH THE PASSAGE OF A STRONG COLD FRONT...AND SMALL CRAFT ADVISORIES HAVE BEEN ISSUED. GALE CONDITIONS MAY DEVELOP OVER THE GULF COASTAL WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER...AND A GALE WATCH IS IN EFFECT FOR THESE AREAS THURSDAY INTO FRIDAY. IN ADDITION...WIND ADVISORY MAY BE ISSUED SOUTH OF LAKE PONTCHARTRAIN LATE THURSDAY MORNING THROUGH LATE THURSDAY AFTERNOON. COLDER AIR ASSOCIATED WITH THE FRONT ON THURSDAY WILL BRING FREEZING TEMPERATURES TO MUCH OF THE AREA FRIDAY MORNING...WHICH MAY INCLUDE PORTIONS OF THE NEW ORLEANS AND SOUTH SHORE AREAS. FREEZE WARNINGS MAY BE NECESSARY FOR THIS AREA IN LATER FORECASTS. AN EVEN COLDER AIRMASS IS EXPECTED TO REACH SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA SUNDAY NIGHT OR MONDAY. IT NOW APPEARS THAT A HARD FREEZE COULD OCCUR OVER THE NORTHERN PORTIONS OF THE AREA ON TUESDAY MORNING. FREEZING TEMPERATURES ALSO APPEAR LIKELY SOUTH OF LAKE PONTCHARTRAIN AWAY FROM THE COAST. LATER FORECASTS WILL REFINE THE DETAILS REGARDING THIS SITUATION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 12:35 PM CST | Wind Advisory | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.